# SDR UPS98427898

- Difficulty date: October 10, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N691UP
- Make and model: Boeing 747121
- Aircraft serial: 19641
- System (JASC): 2611 · Smoke Detection
- Part: Smoke Detector
- Condition: Malfunctioned
- Location: Cargo Compt
- Stage of operation: CR
- Nature of condition: N
- Precautionary procedure: A, B

## Discrepancy

LT MAIN DECK CARGO SMOKE DETECT WARNING ON.  VISUAL INSPECTED MAIN CARGO DECK AND NOTICED PRESENCE OF FUMES NEAR 14R PALLET POSITION.  DECLARED EMERGENCY AND DIVERTED TO COLD BAY (CDB) EMERGENCY CHECK LIST PERFORMED IAW AOM.  INSPECTED AREA AROUND SUSPECTED FUMES FOR DAMAGE OR REMAINING FUMES.  NO DEFECTS NOTED.  SUSPECT SMOKE DETECTOR 4B ERRONEOUS.  DEFERRED 4B SMOKE DETECTOR PER MEL.
